Optimal Consumption of a Generalized Geometric Brownian Motion with Fixed and Variable Intervention Costs
We consider the problem of maximizing expected lifetime utility from consumption of a generalized geometric Brownian motion in the presence of controlling costs with a fixed component. Under general assumptions on the utility function and the intervention costs our main result is to show that, if the discount rate is large enough, there always exists an optimal impulse policy for this problem, which is of a Markovian type. We compute explicitly the optimal consumption in the case of constant coefficients of the process, linear utility and a two values discount rate. In this illustrative example the value function is not C1 and the verification theorems commonly used to characterize the optimal control cannot be applied.
|Date of creation:||Jul 2013|
|Contact details of provider:|| Postal: Corso Unione Sovietica, 218/bis - 10134 TORINO|
Phone: +39 011 670.6129
Fax: +39 011 670.6062
Web page: http://www.biblioecon.unito.it/biblioservizi/
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Vathana Ly Vath & Mohamed Mnif & Huyên Pham, 2007. "A model of optimal portfolio selection under liquidity risk and price impact," Finance and Stochastics, Springer, vol. 11(1), pages 51-90, January.
- Bar-Ilan, Avner & Perry, David & Stadje, Wolfgang, 2004. "A generalized impulse control model of cash management," Journal of Economic Dynamics and Control, Elsevier, vol. 28(6), pages 1013-1033, March.
- Alessandra Cretarola & Fausto Gozzi & Huyên Pham & Peter Tankov, 2011.
"Optimal consumption policies in illiquid markets,"
Finance and Stochastics,
Springer, vol. 15(1), pages 85-115, January.
- Alessandra Cretarola & Fausto Gozzi & Huyên Pham & Peter Tankov, 2008. "Optimal consumption policies in illiquid markets," Working Papers hal-00292673, HAL.
- Merton, Robert C., 1971. "Optimum consumption and portfolio rules in a continuous-time model," Journal of Economic Theory, Elsevier, vol. 3(4), pages 373-413, December.
- R. C. Merton, 1970. "Optimum Consumption and Portfolio Rules in a Continuous-time Model," Working papers 58, Massachusetts Institute of Technology (MIT), Department of Economics.
When requesting a correction, please mention this item's handle: RePEc:tur:wpapnw:021. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Simone Pellegrino)
If references are entirely missing, you can add them using this form.